Wildfire, Carson
- When
- April 12, 1:16 PM CST to 4:30 PM CST
- Where
- Carson forecast zone
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The Two Box Wildfire began around 1316 CST about four miles south of White Deer Texas in Carson County at County Road Y and County Road 13. The wildfire consumed fifty acres, but threatened and destroyed one structure which was an outbuilding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Two Box Wildfire began around 1316 CST about four miles south of White Deer Texas in Carson County at County Road Y and County Road 13. The wildfire consumed fifty acres, but threatened and destroyed one structure which was an outbuilding. There were no injuries reported and was contained around 1630 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 11:39 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1239 PM CDT TUE APR 12 2011
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH ONLY
SOME MID/HIGH CLOUDS...15000 AGL AND HIGHER.
SOUTH WINDS 15-25 KTS WITH GUSTS UP TO 35 KTS ARE EXPECTED THROUGH
01Z BEFORE DIMINISHING TO 10-20 KTS.
NON CONVECTIVE LOW LEVEL WIND SHEAR MAY BE POSSIBLE NEAR KAMA AND
KGUY 02-10Z AS WINDS 2000 FT AGL INCREASE TO 40-45 KTS...BUT DID NOT
MENTION WITH LOW CONFIDENCE OF OCCURRENCE AS SURFACE WINDS MAY STAY
15 KTS OR HIGHER DURING THIS TIME FRAME.
A COLD FRONT WILL BRING A WIND SHIFT TO THE NORTHWEST/NORTH AT KDHT AND
KGUY 12-15Z...AND MAY APPROACH KAMA AROUND 18Z WEDNESDAY.
MBS
&&
.PREV DISCUSSION... /ISSUED 330 AM CDT TUE APR 12 2011/
DISCUSSION...
SURFACE TROUGH ALONG THE LEE OF THE ROCKIES WILL DEVELOP AND QUICKLY
DEEPEN TODAY AS SURFACE RIDGE SHIFTS OFF TO THE EAST. PRESSURE
GRADIENT WILL QUICKLY TIGHTEN UP RESULTING IN INCREASING WINDS IN THE
BREEZY TO WINDY CATEGORY BY THIS AFTERNOON. COLD FRONT TO PUSH SOUTH
INTO THE PANHANDLES BETWEEN 12Z AND 18Z WEDNESDAY AND THEN EXPECTED
TO STALL SOMEWHERE EITHER OVER THE SOUTHERN HALF OF THE TX PANHANDLE
OR POSSIBLY AS FAR SOUTH AS THE NORTHERN SECTIONS OF THE TX SOUTH
PLAINS. CURRENTLY THINKING THE FRONT WILL STALL OVER THE SOUTHERN
HALF OF THE TX PANHANDLE LATE WEDNESDAY AND THEN COULD DROP INTO THE
NORTHERN OR NORTHEASTERN SECTIONS OF THE TX SOUTH PLAINS WEDNESDAY
NIGHT. FRONTAL BOUNDARY EXPECTED TO LIFT BACK TO THE NORTH AND EAST
ON THURSDAY POSSIBLY AS FAR NORTHEAST AS THE NORTHEAST SECTIONS OF
THE FORECAST AREA BY LATE THURSDAY. THE FRONT WILL THEN MOVE BACK TO
THE SOUTH AND WEST AS A COLD FRONT AGAIN THURSDAY NIGHT. COOLER AND
CONTINUED DRY CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY...AND THEN
WARMING UP MONDAY WITH ABOVE SEASONABLE TEMPS EARLY NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES TODAY
AS THE SOUTH AND SOUTHWESTERLY WINDS INCREASE TO AROUND 20 TO 30
KNOTS WITH GUSTS NEAR 35 KNOTS THIS AFTERNOON...AND MINIMUM AFTERNOON
RH VALUES FALL TO AROUND 5 TO 15 PERCENT. RH VALUES COULD POSSIBLY BE
SLIGHTLY HIGHER ACROSS SOME SECTIONS OF THE NORTHEASTERN AND EASTERN
FORECAST AREA...HOWEVER CONFIDENCE HIGH ENOUGH TO INCLUDE THE ENTIRE
PANHANDLES IN RED FLAG WARNING TODAY FROM 16Z TODAY TO 02Z WEDNESDAY.
RH VALUES WEDNESDAY EXPECTED TO BE HIGHER BEHIND A COLD FRONT. THE
FRONTAL BOUNDARY ON THURSDAY EXPECTED TO LIFT BACK TO THE NORTH AND
EAST AS A WARM FRONT WITH WESTERLY WINDS INCREASING TO AROUND 20 TO
30 KNOTS BY THURSDAY AFTERNOON MAINLY ACROSS THE SOUTHWESTERN HALF OR
SO OF THE PANHANDLES...AND MINIMUM RH VALUES FALL TO AROUND 5 TO 15
PERCENT THURSDAY AFTERNOON. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ON THURSDAY BEHIND THE WARM FRONT...BUT WILL HOLD OFF
RIGHT NOW ON ISSUING A FIRE WEATHER WATCH FOR THURSDAY SINCE NOT SURE
EXACTLY HOW FAR NORTHEAST THE WARM FRONT WILL MOVE. ELEVATED FIRE
WEATHER CONDITIONS POSSIBLE ON FRIDAY AS WIND SPEEDS APPROACH 15
KNOTS AND RH VALUES OF 15 TO 20 PERCENT OR LESS EXPECTED. FROM
SATURDAY THROUGH MONDAY...IT APPEARS THAT WIND SPEEDS WILL EITHER BE
TOO LOW OR RH VALUES TOO HIGH FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
17/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 346 AM CDT TUE APR 12 2011 OKZ001>003-TXZ001>020-122100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 346 AM CDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH THE DAY TODAY. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES TODAY. THESE WINDS...COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A RED FLAG WARNING IS IN EFFECT BETWEEN 11 AM AND 9 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY AND FRIDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY...THURSDAY...AND FRIDAY. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305332.